Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 12, 2014, 3:11 AM CST for 4 counties in Texas. It took effect at Jan 12, 2014, 12:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2014, 3:11 AM CST (09:11 UTC)
- In effect from
- Jan 12, 2014, 12:00 PM CST
- Expired
- Jan 12, 2014, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3330 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS74 KLUB 120911 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 311 AM CST SUN JAN 12 2014 TXZ021-022-027-028-122300- /O.NEW.KLUB.WI.Y.0001.140112T1800Z-140112T2300Z/ PARMER-CASTRO-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON 311 AM CST SUN JAN 12 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * TIMING...STRONG WINDS WILL OCCUR FROM NOON TO EARLY EVENING. * WINDS...SUSTAINED WEST TO SOUTHWEST WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH CAN BE EXPECTED. * IMPACTS...AREAS OF BLOWING DUST IS EXPECTED...WITH LOCALLY REDUCED VISIBILITIES POSSIBLE NEAR OPEN PLOWED FIELDS AND OTHER DUST SOURCES. OTHERWISE...STRONG GUSTS MAY CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES... INCLUDING SEMI TRUCKS AND LARGE RECREATIONAL VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
357 WWUS74 KLUB 122302 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 502 PM CST SUN JAN 12 2014 TXZ021-022-027-028-130015- /O.EXP.KLUB.WI.Y.0001.000000T0000Z-140112T2300Z/ PARMER-CASTRO-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON 502 PM CST SUN JAN 12 2014 ...WIND ADVISORY HAS EXPIRED... WINDS ARE IN THE PROCESS OF SUBSIDING AND HAVE FALLEN BELOW ADVISORY SPEEDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 12, 2:28 AM CST, 43 minutes earlier.
Area forecast discussion, Jan 12, 2:28 AM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 228 AM CST SUN JAN 12 2014 .SHORT TERM... MAIN CONCERN FOR THE SHORT TERM PERIOD WILL BE WARM...BREEZY AND DRY CONDITIONS THAT WILL BE CONDUCIVE FOR A HIGH FIRE DANGER. UA RIDGING ACROSS THE CENTRAL CONUS HAS FLATTENED TO NEAR ZONAL FLOW ALOFT EARLY THIS MORNING...COURTESY OF AN UA DISTURBANCE ACROSS THE WRN CONUS...WHICH WAS HEADING TOWARDS THE CNTRL ROCKIES. RELATIVELY THICK CIRRUS CLOUDS WERE SEEN MOVING AHEAD OF THE SAID SYSTEM AND IS PROGGED TO MOVE ACROSS THE SOUTHERN PLAINS FROM WEST TO EAST THIS AFTN. THIS COULD PLAY AN IMPORTANT ROLE WHICH WE WILL TALK ABOUT SHORTLY. LOOKING AT THE SFC...S-SW WIND SPEEDS HAVE STAYED UP TO AROUND 10-15 MPH EARLY THIS MORNING /WITH LOCALLY HIGHER SPEEDS/ THANKS TO THE DEEPENING OF A SFC TROUGH NW OF THE CWA THAT IS IN RESPONSE TO THE WRN CONUS UA DISTURBANCE DRAWING NEAR. WILL EXPECT THIS TREND TO PERSIST AND BY THIS AFTN/PEAK HEATING...MODELS HINT AT ABL MIXING TO AOA 700 MB. A JET MAX OF 50 KTS AT THE SAID LEVEL IS ANTICIPATED TO MOVE ACROSS THE FAR SW TX PANHANDLE AND FAR NW SOUTH PLAINS...WITH SPEEDS DECLINING TOWARDS THE SRN AND ERN PORTIONS OF OF THE CWA. THE USUAL FRICTIONAL EFFECTS WILL TAKE PLACE TO SUPRESS WIND SPEEDS...HOWEVER THE THICK CIRRUS CLOUDS COULD ALSO AID IN MITIGATING SPEEDS FROM REACHING ITS TRUE POTENTIAL. MOS GUIDANCE NUMBERS CERTAINLY APPEARS TO AGREE WITH THIS REASONING ESPECIALLY AT KLBB /20-24 KTS/...BUT THE HIGHER TERRAIN OF THE NWRN ZONES COULD BE CAPABLE OF EQUATING/EXCEEDING WIND ADVISORY SPEEDS /31 MPH/. BEING THAT GUIDANCE HAS UNDERPLAYED WIND SPEEDS A FEW DAYS AGO AND IT RESULTED IN BLDU...WILL GO AHEAD AND INSERT A WIND ADVISORY FOR THE NWRN COUNTIES ONLY ATTM...AND LET THE LATER SHIFT EXAMINE TRENDS AND SEE IF IT NEEDS TO BE EXPANDED. THE RATHER BREEZY W-SW WINDS WILL PROMOTE TEMPS TO WARM SOME 20 DEGREES ABOVE NORM TODAY...BUT WILL ALSO ENCOURAGE THE FILTERING OF DRIER AIR. THUS...NOT ONLY WILL BLDU OCCUR...BUT FIRE WEATHER CONDITIONS WILL ALSO BECOME ELEVATED TO CRITICAL PARTICULARLY ON THE CAPROCK. GIVEN JUST A FEW DAYS AGO...RELATIVELY BREEZY WINDS DID IN FACT RESULT IN SOME LOCATIONS EXPERIENCING REDFLAG CONDITIONS...HAVE THEREFORE GONE AHEAD AND UPGRADED THE FIRE WEATHER WATCH TO A REDFLAG WARNING FOR ALL BUT THE FAR ROLLING PLAINS. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. TONIGHT...AS THE UA DISTURBANCE PROGRESSES ACROSS THE CENTRAL PLAINS...ITS ASSOCIATED DRY FRONT WILL MOVE ACROSS THE CWA BRINGING AN END TO BREEZY DOWNSLOPE WINDS AND WILL SERVE TO DROP TEMPS INTO THE LOWER 20S NW TO LOWER 30S EAST OVERNIGHT. && .LONG TERM... NOT MUCH IN THE WAY OF CHANGE TO THE FCST AGAIN THIS MORNING. RIDGE WEST/TROUGH EAST TO REMAIN IN PLACE THROUGH THE WEEK. THE RIDGE PROGGED TO BREAK DOWN TOWARD THE END OF THE WEEKEND WHICH COULD BRING SOME CHANGE TO THE FCST AREA...BUT THAT IS BEYOND THE SCOPE OF THIS FCST. COLD FRONTAL PASSAGES STILL ON TRACK FOR TUESDAY AND THURSDAY WITH ANOTHER ONE POSSIBLE SUNDAY. COLD AIR STILL LOCKED UP WELL TO THE NORTH. IN GENERAL HIGHS IN THE 50S POST-FRONTAL AND SOME POTENTIAL FOR 60S BETWEEN FRONTS. && .FIRE WEATHER... AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL PROMOTE A NEARBY SFC TROUGH TO DEEPEN BY THE AFTN...AND THUS ABL MIXING UP TO AROUND 700 MB WILL OCCUR. THE FAR SW TX PANHANDLE AND NW SOUTH PLAINS WILL BE CAPABLE OF TAPING INTO 700 MB WIND SPEEDS OF 50 KTS...WITH SPEEDS DECLINING TOWARDS THE SRN AND ERN PORTIONS OF THE CWA. FRICTIONAL EFFECTS AND RELATIVELY THICK CIRRUS CLOUDS WILL CAUSE WIND SPEEDS TO DAMPEN A BIT. HOWEVER BREEZY W-SW WILL ENSUE WITH SPEEDS RANGING FROM 27-29 KTS ACROSS THE SW TX PANHANDLE TO 20-24 KTS ELSEWHERE. AS TEMPS SOAR TO APPROXIMATELY 20 DEGREES ABOVE NORMAL...RELATIVE HUMIDITY VALUES WILL THEREFORE DROP TO OR SLIGHTLY BELOW 15 PERCENT. ALTHOUGH FUELS ENCOMPASS NORMAL TO ABOVE NORMAL MOISTURE...THESE DOWNSLOPING WINDS WILL LIKELY DRY OUT ANY AVAILABLE FUELS /ESPECIALLY FINE FUELS/ RELATIVELY QUICKLY. HAVE OPTED TO TO UPGRADE THE FIRE WEATHER WATCH TO A REDFLAG WARNING FOR ALL BUT THE FAR ROLLING PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 70 24 55 24 50 / 0 0 0 0 0 TULIA 72 25 58 27 50 / 0 0 0 0 0 PLAINVIEW 73 26 60 26 52 / 0 0 0 0 0 LEVELLAND 73 25 62 26 52 / 0 0 0 0 0 LUBBOCK 74 26 63 25 54 / 0 0 0 0 0 DENVER CITY 74 26 60 27 55 / 0 0 0 0 0 BROWNFIELD 74 27 61 27 54 / 0 0 0 0 0 CHILDRESS 77 31 62 28 57 / 0 10 0 0 0 SPUR 76 32 63 30 57 / 0 0 0 0 0 ASPERMONT 78 33 64 29 59 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. WIND ADVISORY FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021-022-027-028. && 29/07
Hazardous weather outlook, Jan 12, 3:05 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 305 AM CST SUN JAN 12 2014 TXZ021>044-130915- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 305 AM CST SUN JAN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER GUSTY WEST WINDS...WARM TEMPERATURES...AND VERY DRY AIR WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS DEVELOPING ON THE SOUTH PLAINS AND THE EXTREME SOUTHWEST AND SOUTH CENTRAL PANHANDLE THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED. NON PRECIPITATION WEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS THIS AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:10 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.